MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60NFP40
Medical Device Problem Codes Material Discolored (1170); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Distress (2329); Discomfort (2330)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: d4: lot number, expiration date, and h4: manufacture date are unknown, no information has been provided.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the parent contacted concerned that they had discovered a split in the tubing of a tracheostomy tube on removal from the child.The back up tracheostomy tube they were about to insert was also found to have an area that appeared similarly discolored.The plastic was discolored and may also have a micro split that was not visible.Reported to be found while in use with patient.No patient injury reported.The family had an extra spare tracheostomy tube.The child was able to tolerate a delay in the replacement of his tracheostomy tube.It was reported that the child was "upset/stressed and required additional support such as increased suctioning".A1: one patient, two product malfunctions.(b)(6) and (b)(6) both represent the same patient.
 
Additional Manufacturer Narrative
It has been determined that complaint file (b)(6) with a manufacturing report number of 3012307300-2023-07223 is a duplicate complaint entered in error.Please disregard the previous submission(s).Any additional reporting will be conducted under the applicable file.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17349407
Report Number3012307300-2023-07223
Device Sequence Number20106579
Product Code JOH
UDI-Device Identifier15021312014747
UDI-Public15021312014747
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number60NFP40
Device Catalogue Number60NFP40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite